# SDR 2005UALA00322

- Difficulty date: April 8, 2005
- Submitted: April 19, 2005
- Operation: Air carrier
- Aircraft: N580UA
- Make and model: Boeing 757222
- Aircraft serial: 26698
- Aircraft time: 39,444 hours, 13,613 cycles
- Engine: Pwa PW2037
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Shutdown
- Location: Nr 2
- Stage of operation: CL
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: E, A

## Discrepancy

RETURNED TO FIELD DUE TO NR 2 ENGINE SHUTDOWN.  THE ENGINE EXPERIENCED A SURGE IN THE HPC AND WAS SHUTDOWN. THE ENGINE SURGE WAS CAUSED BY A DISRUPTION IN AIRFLOW THROUGH THE HPC THAT WAS CAUSED BY DAMAGE TO THE COMPRESSOR AIRFOILS. THE AIRFOIL DAMAGE WAS CAUSED BY FOD. THE MATERIAL THAT CAUSED THE FOD WAS NOT RECOVERED NOR IDENTIFIED AT THIS TIME. THE ENGINE WAS REMOVED FROM SERVICE AND OVERHAULED.
